Hail, Beaver
- When
- July 4, 6:30 PM CST
- Where
- Beaver County, 10 mi S of Beaver
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.667, -100.517
Thunderstorms producing large hail and high winds moved across the eastern Oklahoma panhandle during the early evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Thunderstorms producing large hail and high winds moved across the eastern Oklahoma panhandle during the early evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 4, 2:05 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT SUN JUL 4 2004 .DISCUSSION... CUMULUS CLOUDS BEGINNING TO DEVELOP OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON...LEADING TO A FEW THUNDERSTORMS FOR TONIGHT. BEST CHANCE FOR THUNDERSTORMS APPEARS TO BE EAST OF A LINE FROM BEAVER...TO SPEARMAN...TO CLAUDE. THIS IS WHERE A CONVERGENCE ZONE HAS BEEN SETTING UP...AND IS SEEN NICELY ON THE RADAR AND SATELLITE IMAGERY. THIS CONVERGENCE ZONE IS SET UP IN A DRY LINE LIKE FEATURE (NOT A BIG DEW POINT DIFFERENCE TO CALL IT A TRUE DRY LINE)...BUT DEW POINTS ARE IN THE 60S TO THE EAST OF THIS FEATURE...AND IN THE LOWER TO MID 50S TO THE WEST. SURFACE LOW OVER THE NORTH CENTRAL TEXAS PANHANDLE IS HELPING TO INCREASE CONVERGENCE IN THE EAST AND HELPING TO INCREASE THE MOISTURE GRADIENT. THE DRY LINE APPEARS TO BE BETTER ORGANIZED TO OUR NORTH...AND A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED FOR COLORADO AND KANSAS. WOULD NOT BE TERRIBLY SURPRISED TO HAVE A WATCH BOX IN OUR AREA... MAINLY IN THE EAST...BEFORE THE NIGHT IS DONE. NOT MUCH HAS CHANGED IN THE REMAINDER OF THE FORECAST. STILL EXPECT A COLD FRONT TO MOVE THROUGH THE REGION EARLY TUESDAY...DROPPING TEMPERATURES INTO THE 70S AND 80S. THIS SHOULD BE SHORT LIVED...AS TEMPERATURES WILL BE BACK TO NORMAL...IN THE 90S FROM WEDNESDAY THROUGH SUNDAY. MEDIUM RANGE MODEL SOLUTIONS SUGGEST NOCTURNAL THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE WEEK...AS WAVES OF VARIOUS SIZES MOVE THROUGH NORTHWEST FLOW ALOFT. INTRODUCED THUNDERSTORM CHANCES FOR WEDNESDAY NIGHT AND THURSDAY MORNING TO ACCOUNT FOR THIS SCENARIO...WHILE RETAINING LOW POPS FOR THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 64 92 64 86 / 20 10 30 30 BEAVER 66 95 64 77 / 30 10 30 20 BOISE CITY 61 91 59 78 / 20 10 20 20 BORGER 67 94 65 82 / 30 10 30 30 BOYS RANCH 64 94 63 84 / 20 10 30 30 CANYON 64 93 65 87 / 20 10 30 30 CLARENDON 70 92 71 88 / 30 10 30 30 DALHART 59 90 60 81 / 20 10 30 30 GUYMON 62 94 62 78 / 20 10 30 20 HEREFORD 63 91 64 88 / 20 10 30 30 LIPSCOMB 67 93 66 83 / 30 10 30 20 PAMPA 68 92 65 85 / 30 10 30 30 SHAMROCK 69 92 69 88 / 30 10 30 30 WELLINGTON 70 94 72 89 / 30 10 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUL 4 2004 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND EVENING. WHILE THE MAIN THREAT WILL COME FROM LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES ARE POSSIBLE IN THE RISK AREA WHERE INSTABILITY AND WIND SHEAR ARE FAVORABLE. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AND TUESDAY. STORMS COULD POTENTIALLY REACH SEVERE STRENGTH OVER THE NORTHEAST HALF OF THE PANHANDLE AREA ON MONDAY...AND MOST OF THE PANHANDLES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED OVER THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND EVENING. SPOTTER GROUPS MAY BE ACTIVATED AGAIN MONDAY AND TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE 541 PM CDT SUN JUL 4 2004 TXZ008-009-013-014-042300- CARSON TX-GRAY TX-HUTCHINSON TX-ROBERTS TX- 541 PM CDT SUN JUL 4 2004 ...STRONG THUNDERSTORMS OVER PORTIONS OF THE SOUTHEASTERN TEXAS PANHANDLE... A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF WHITE DEER AT 541 PM CDT...MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR SKELLYTOWN. THE INDIVIDUAL THUNDERSTORMS ARE MOVING NORTHEAST AT 20 MPH...BUT WILL MERGE INTO ONE THUNDERSTORM...BY 630 PM. THE THUNDERSTORM WILL THEN AFFECT KINGS MILL...AND PAMPA...BEFORE MOVING NORTHEAST...AFFECTING AREAS BETWEEN PAMPA...AND MIAMI. THE THUNDERSTORMS ARE LIKELY TO PRODUCE SMALL HAIL...BRIEF HEAVY RAINFALL...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. PEOPLE IN CARSON...GRAY...HUTCHINSON AND ROBERTS COUNTIES...INCLUDING THE CITIES OF MIAMI AND PAMPA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...ESPECIALLY THOSE WITH OUTDOOR PLANS. LISTEN FOR UPDATES...AND POSSIBLE WARNINGS...AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 14
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
610 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 1 E KINGSMILL 35.49N 101.04W
07/04/2004 0.75 INCH GRAY TX PUBLIC
&&
RDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 616 PM CDT SUN JUL 4 2004 OKZ003-050015- BEAVER OK- 616 PM CDT SUN JUL 4 2004 ...STRONG THUNDERSTORMS OVER BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA... STRONG THUNDERSTORMS WERE LOCATED FROM 5 MILES EAST OF BOYD TO 10 MILES NORTHEAST OF ELMWOOD AT 616 PM CDT. THE STORMS WERE MOVING NORTHEAST AT ABOUT 25 MPH. PEOPLE IN THE CITIES OF FLORIS...FORGAN...BEAVER...AND KNOWLES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...ESPECIALLY THOSE WITH OUTDOOR PLANS. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. HENNIG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
619 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 W LEFORS 35.44N 100.86W
07/04/2004 0.88 INCH GRAY TX FIRE DEPT/RESCUE
&&
RDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
713 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL LEFORS 35.44N 100.80W
07/04/2004 1.00 INCH GRAY TX LAW ENFORCEMENT
&&
RDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
714 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD LEFORS 35.44N 100.80W
07/04/2004 GRAY TX LAW ENFORCEMENT
STREETS IN LEFORS FLOODING. EST 2.00 RAIN ON NORTH SIDE
OF TOWN
&&
RDThe Dodge City radar (KDDC), 131 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414122, 5414118, 5414119, 5414120, 5414121.